Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 14, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Feb 26, 2010, 10:47 PM PST for Santa Barbara County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2010, 10:47 PM PST (06:47 UTC)
- Expired
- Feb 27, 2010, 2:30 AM PST
- In force
- 4 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Santa Barbara County, CA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 26, 10:10 PM PST, 37 minutes earlier.
Area forecast discussion, Feb 26, 10:10 PM PST, 37 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1010 PM PST FRI FEB 26 2010 UPDATE FOR NEW AVIATION DISCUSSION .SYNOPSIS... A STRONG STORM SYSTEM ON THE CENTRAL COAST TONIGHT WILL MOVE SOUTH INTO LOS ANGELES AFTER MIDNIGHT BRINGING RAIN...HEAVY AT TIMES...FOLLOWED BY SHOWERS DURING THE DAY ON SATURDAY. THE COLD AND UNSTABLE AIRMASS MAY PRODUCE SOME THUNDERSTORMS. A RIDGE OF HIGH PRESSURE BUILDS BACK IN FOR DRY WEATHER SUNDAY AFTERNOON AND MONDAY...FOLLOWED BY A WEAK STORM SYSTEM TUESDAY. && .SHORT TERM (TODAY-MON)... STORM SYSTEM STILL ON TRACK FOR A NICE SOAKING OVERNIGHT AND SATURDAY MORNING. SLOW MOVING COLD FRONT IS DRAPED OVER SLO COUNTY. LATEST SATELLITE PASSES SHOW PW VALUES NEAR 1 INCH, SOME SITES IN THE HILLS OF THE NW CORNER OR THE COUNTY HAVE RECEIVED ALMOST TWO INCHES OF RAIN IN THE LAST 6 HOURS. PEAK HOURLY RAINFALL RATES ARE NEAR 6 TENTHS OF AN INCH PER HOUR BUT MOST SENSORS ARE REPORTING ABOUT A QUARTER INCH OF RAIN PER HOUR. 00Z WRF CAME IN WITH NO CHANGES TO THE FORECAST. THE SLO AND SBA COUNTIES WILL SEE THE BEST RAIN FROM NOW UNTIL MIDNIGHT AND THEN VTA AND L.A. COUNTIES FROM MIDNIGHT UNTIL SHORTLY AFTER SUNRISE. THE UPPER LOW WILL TRACK RIGHT BEHIND THE COLD FRONT SATURDAY AND WILL KEEP A SHOWERY REGIME GOING THROUGH THE DAY. RAINFALL ESTIMATES THROUGH SATURDAY EVENING ARE GENERALLY EXPECTED TO RANGE BETWEEN 0.75 TO 1.50 INCHES ACROSS COASTAL AND VALLEY AREAS...WITH 1.50 TO 2.50 INCHES IN FAVORED FOOTHILL AND COASTAL SLOPE LOCATIONS. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE NEAR THUNDERSTORMS. THUNDER CHANCES DO NOT LOOK GREAT OVERNIGHT WITH ALL CURRENT THUNDER ASSOCIATED WITH THE UPPER LOW. SLIGHT CHC OF TSTMS WITH THE FRONT MAY BE A TOUCH OVERDONE AND THE REAL THREAT OF THUNDER WILL BE WITH THE UPPER LOW TOMORROW AS IT TRACKS OVERHEAD WITH ITS LARGE 500 MB -26C COLD POOL. THE CORE OF THE LOW STAYS OVER THE WATERS AND THE COASTAL WATERS WILL HAVE THE BEST CHC OF TSTMS. THE UPPER WILL EXIT THE REGION LATE IN THE AFTERNOON AND THE SHOWER ACTIVITY SHOULD QUICKLY DIMINISH. ...FROM PREVIOUS DISCUSSION... BURN AREA FLOOD WATCHES LOOK APPROPRIATE AND NO CHANGES THERE. WITH DECENT UPSLOPE SOUTHERLY FLOW ENHANCING PRECIP ACROSS THE TRANSVERSE RANGES RAINFALL RATES WITH THE FRONT COULD REACH OR EXCEED USGS THRESHOLDS FOR MUD AND DEBRIS FLOWS. PLEASE REFER TO LATEST QPS AND FLASH FLOOD WATCH FOR DETAILS ON RAINFALL AMOUNTS. IN ADDITION, DECENT CONVECTIVE POTENTIAL WITH THIS SYSTEM, PARTICULARLY FOLLOWING THE FRONT AS THE COLDER AIR ARRIVES. THE BEST THREAT FOR STORMS WILL BE OVER THE WATER, BUT ADJACENT LAND ZONES, INCLUDING THE VALLEYS AND FOOTHILLS WITH BE AT RISK AS WELL WHICH ADDS AN ADDITIONAL THREAT TO THE BURN AREAS. THIS WILL BE A GOOD DUMP OF SNOW FOR LOCAL SKI RESORTS, BUT IT WILL TAKE A LITTLE TIME BEFORE THE SNOW LEVELS FALL ENOUGH TO BRING ACCUMULATING SNOW BELOW 6000 FEET. WINTER STORM WATCH WAS CONVERTED TO A WARNING FOR THE VENTURA/LA MOUNTAINS. UP TO 18 INCHES POSSIBLE FOR HIGHER ELEVATIONS, AND LIGHT ACCUMULATIONS POSSIBLE DOWN TO 4500 OR 5000 FEET BY SATURDAY, ESPECIALLY WITH CONVECTIVE ACTIVITY. LAX-SFO GRADIENT UP TO ABOUT 10 MB THIS AFTERNOON WHICH IS WHAT THE MODELS HAD BEEN TARGETING. WINDS SHOULD REACH ADVISORY LEVELS FOR THE HIGHER ELEVATIONS OF THE CENTRAL COAST TONIGHT WITH SOME BORDERLINE ADVISORY LEVEL GUSTS AT LOWER ELEVATIONS. WINDS WILL START TO DECREASE POST-FRONTAL LATER TONIGHT UP THERE WITH GUSTY WINDS CONTINUING IN THE LA/VTU MOUNTAINS THROUGH THE LATE MORNING HOURS. MAY ALSO GET SOME GUSTY SOUTHERLY WINDS THROUGH THE PASSES INTO THE ANTELOPE VALLEY BUT WILL NOT ISSUE AN ADVISORY AT THIS TIME. SHOWERS WILL BE TAPERING OFF SATURDAY NIGHT WITH JUST SOME LINGERING UPSLOPE SHOWERS FOR NORTH FACING SLOPES THROUGH SUNDAY MORNING. COOL AND DRY ELSEWHERE SUNDAY WITH SOME LOCALLY GUSTY NORTHERLY WINDS IN THE MOUNTAINS AND BELOW PASSES AND CANYONS OF SRN SBA COUNTY. DRY AND WARMER MONDAY WITH HIGHS GETTING BACK TO NEAR NORMALS. .LONG TERM (TUE-FRI)...GFS AND ECMWF CONTINUE TO INDICATE A COUPLE OF WEAK SYSTEMS COMING IN TUE AND WED, THOUGH THE EXACT TIMING IS SOMEWHAT UNCERTAIN. PRECIP, IF ANY, IS EXPECTED TO BE LIGHT. THU IS EXPECTED TO BE DRY BUT THE GFS SHOWS A SOMEWHAT STRONGER STORM POSSIBLE FOR LATE NEXT FRIDAY. && .AVIATION...27/0605Z...GENERALLY MODERATE CONFIDENCE IN THE CURRENT TAF DUE TO TIMING OF ONSET OF LOW CIGS AND VSBYS OR THE TIMING OF THE ENDING OF MVFR CONDITIONS LATE IN THE PERIOD. THERE IS HOWEVER HI CONFIDENCE THAT THE LOWER CIGS/VSBYS WILL ACCOMPANY THE FRONT AT TIMES TONIGHT INTO SAT MORNING. THERE IS ALSO THE 30 PERCENT CHANCE OF IFR CIGS AT TIMES. E WINDS TO 12 KT WILL BE POSSIBLE AT KLAX 09Z-11Z. A SLIGHT CHANCE OF THUNDERSTORMS IS FORECAST FOR MUCH OF THE AREA LATER TONIGHT AND SAT AS WELL. KLAX...MODERATE CONFIDENCE OVERALL WITH CURRENT TAF DUE TO TIMING OF ONSET OF LOW CIGS AND VSBYS WITH COLD FRONT SLATED TO MOVE THRU THE REGION. HOWEVER...THERE IS HI CONFIDENCE MVFR CONDITIONS WILL MOVE IN AT TIMES LATER TONIGHT THRU SAT. THERE IS ALSO A DECENT CHANCE OF THUNDERSTORMS IN THE VICINITY FROM 18Z-00Z. E TO SE WINDS WILL AFFECT THE AIRFIELD TONIGHT INTO SAT MORNING...WITH WINDS UP TO 12 KT EXPECTED FROM 09Z-11Z. HI CONFIDENCE IN VFR CONDITIONS OVER THE AIRFIELD 00Z-12Z SAT NIGHT. KBUR...MODERATE CONFIDENCE OVERALL WITH CURRENT TAF DUE TO TIMING OF ONSET OF LOW CIGS AND VSBYS WITH COLD FRONT SLATED TO MOVE THRU THE REGION. HOWEVER...THERE IS HI CONFIDENCE MVFR CONDITIONS WILL MOVE IN AT TIMES LATER TONIGHT AND SAT. THERE IS ALSO A 20 PERCENT CHANCE LIFR CIGS COULD AFFECT THE AIRFIELD LATE TONIGHT AND EARLY SAT. A DECENT CHANCE OF THUNDERSTORMS CAN BE EXPECTED IN THE VICINITY FROM 18Z-00Z. GENERALLY HIGH CONFIDENCE VFR CONDITIONS SHOULD RETURN TO THE AIRFIELD AFT 03Z SAT EVENING. ***NOTE*** THE ASOS EQUIPMENT AT KBUR...KVNY...KHHR...KCMA...AND KOXR HAS A SOFTWARE ERROR THAT MAY LEAD TO INCORRECT CLOUD HEIGHTS WHEN THERE ARE TWO OR MORE CLOUD LAYERS PRESENT. OBSERVATIONS AT KBUR WILL BE QUALITY CONTROLLED 24 HOURS A DAY...OBSERVATIONS AT KVNY WILL BE QUALITY CONTROLLED FROM 13Z-07Z...OBSERVATIONS AT KOXR WILL BE QUALITY CONTROLLED FROM 15Z-05Z. TAFS FOR KVNY AND KOXR WILL NOT BE AMENDED FOR CIGS DURING THE TIME THE OBSERVATIONS ARE NOT MONITORED AND THERE ARE TWO OR MORE CLOUD LAYERS PRESENT. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). FLOOD WATCH (SEE LAXFFALOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...WOFFORD/ASR AVIATION...SIRARD SYNOPSIS...B WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 26, 6:00 AM PST, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST FRI FEB 26 2010 CAZ034>041-044>046-051>054-059-087-088-547-548-271400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST FRI FEB 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY FLASH FLOOD WATCH FOR THE BURN AREAS WILL BEGIN LATER THIS EVENING FOR SANTA BARBARA COUNTY...THEN AFTER MIDNIGHT FOR LOS ANGELES COUNTY. EXPECT PERIODS OF HEAVY RAIN WITH HOURLY RAINFALL RATES EXCEEDING USGS THRESHOLDS. THERE WILL BE THE POSSIBILITY OF HEAVY SNOW AND GUSTY WINDS ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AS WELL LATER TONIGHT. THERE WILL ALSO BE THE POSSIBILITY FOR GUSTY WINDS ACROSS THE SANTA BARBARA AND SAN LUIS OBISPO COUNTY MOUNTAINS LATE THIS EVENING THROUGH EARLY SATURDAY MORNING WITH GUSTS TO 60 MPH POSSIBLE. WITH THE UPCOMING STORM SYSTEM...THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE REGIONS...INCLUDING THE ADJACENT COASTAL WATERS ON SATURDAY. A FEW WEAK WATERSPOUTS COULD DEVELOP AS WELL WITH THIS STORM SYSTEM ACROSS THE INNER WATERS...ESPECIALLY FROM POINT MUGU TO HUNTINGTON BEACH AND THE SAN PEDRO CHANNEL FROM EARLY SATURDAY. * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WINTER STORM WATCH.........SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY FLASH FLOOD WATCH WILL CONTINUE TO BE IN EFFECT FOR THE BURN AREAS SATURDAY MORNING THROUGH THE EVENING HOURS. EXPECT PERIODS OF HEAVY RAIN WITH HOURLY RAINFALL RATES EXCEEDING USGS THRESHOLDS. THERE WILL BE THE POSSIBILITY OF HEAVY SNOW AND GUSTY WINDS ACROSS THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS CONTINUING THROUGH SATURDAY AFTERNOON AS WELL. CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS THE REGION...INCLUDING THE ADJACENT COASTAL WATERS ON SATURDAY. A FEW WEAK WATERSPOUTS COULD DEVELOP AS WELL WITH THIS STORM SYSTEM ACROSS THE INNER WATERS...ESPECIALLY FROM POINT MUGU TO HUNTINGTON BEACH AND THE SAN PEDRO CHANNEL FROM EARLY SATURDAY THROUGH THE EVENING HOURS. * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WINTER STORM WATCH.........SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 8:31 PM PST | Areal Flood Advisory | LOX | San Luis Obispo | 35 min |
| Feb 26, 9:02 PM PST | Areal Flood Advisory | LOX | San Luis Obispo | 4 hr |
| Feb 26, 9:31 PM PST | Areal Flood Advisory | LOX | Santa Barbara | 3 hr |
| Feb 26, 10:54 PM PST | Areal Flood Advisory | LOX | Santa Barbara | 6 hr |
| Feb 27, 1:16 AM PST | Areal Flood Advisory | LOX | Ventura | 4 hr |
| Feb 27, 2:15 AM PST | Areal Flood Advisory | LOX | Los Angeles | 6 hr |
| Feb 27, 3:34 AM PST | Flash Flood Warning | LOX | Los Angeles | 6 hr |
| Feb 27, 5:14 AM PST | Areal Flood Advisory | LOX | Ventura | 80 min |
| Feb 27, 5:55 AM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 5 hr |
| Feb 27, 7:27 AM PST | Areal Flood Advisory | LOX | Ventura | 3 hr |
| Feb 27, 8:05 AM PST | Areal Flood Advisory | LOX | Los Angeles, Ventura | 10 hr |
| Feb 27, 8:47 AM PST | Severe Thunderstorm Warning | LOX | San Luis Obispo | 28 min |
| Feb 27, 10:42 AM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 6 hr |
| Feb 27, 11:49 AM PST | Areal Flood Advisory | LOX | Ventura | 6 hr |
| Feb 27, 2:41 PM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Feb 27, 3:12 PM PST | Flash Flood Warning | LOX | Los Angeles | 3 hr |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.